Vectical Overdose

It is probably possible to use too much Vectical (calcitriol ointment). The most likely effect from an overdose of this drug is high blood calcium, which may cause symptoms such as confusion, side pain, and muscle weakness. Treatment will usually involve supportive care to treat any symptoms that occur as a result of the overdose.

Can You Use Too Much Vectical?

Vectical® (calcitriol ointment) is a prescription medication approved to treat psoriasis. As with most medications, it is probably possible to use too much Vectical.
 
The specific effects of an overdose could potentially be dangerous but can vary, depending on a number of factors, including the Vectical dosage and how it was taken (applied to the skin or taken by mouth).
 

Effects of an Overdose

The most likely serious effect of a Vectical overdose is high blood calcium (hypercalcemia). Signs and symptoms of hypercalcemia include:
 
  • Kidney stones
  • Abdominal (stomach) pain or side pain
  • Constipation, nausea, or vomiting
  • Muscle achiness or weakness
  • Confusion or lethargy
  • Increased thirst and frequent urination.
 

Treatment for a Vectical Overdose

The treatment for this type of overdose will vary. In many cases, simply stopping the medication (and making sure the dosage is appropriate before restarting) until blood calcium levels return to normal will be sufficient. Blood calcium levels that are dangerously high may need to be treated with medications and intravenous (IV) hydration.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medication.

Vectical Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.